Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 94, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 10, 2001, 5:45 PM MDT for Pueblo County, Colorado. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 10, 2001, 5:45 PM MDT (23:45 UTC)
- Expired
- Jul 10, 2001, 6:45 PM MDT
- In force
- 60 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 51 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.8 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -359 J/kg
- Mixed-layer LCL
- 1557 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 102346 SVRPUB COC101-110045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 545 PM MDT TUE JUL 10 2001 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PUEBLO COUNTY IN SOUTHEAST COLORADO * UNTIL 645 PM MDT * AT 545 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE SEVERE THUNDERSTORM 2 MILES SOUTH OF PUEBLO RESERVOIR...OR ABOUT 8 MILES SOUTHWEST OF PUEBLO...MOVING NORTHEAST AT 30 MPH. * SOME LOCATIONS AFFECTED WILL BE... PUEBLO RESERVOIR AROUND 550 PM MDT BLENDE AROUND 550 PM MDT PUEBLO AROUND 550 PM MDT PINON AROUND 615 PM MDT AT 544 A NATIONAL WEATHER SERVICE SPOTTER SAW 60 MPH WINDS ON THE SOUTH SIDE OF PUEBLO. AT THIS TIME THE MOST LIKELY KIND OF SEVERE WEATHER IS HAIL AROUND ONE INCH IN DIAMETER AND DAMAGING WINDS AROUND 60 MPH. GET INDOORS AND IN AN INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT CAN OFFER THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PUEBLO. LAT...LON 3821 10491 3808 10475 3844 10420 38450 10450
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:05 PM MDT, 2 hours 40 minutes earlier.
Area forecast discussion, Jul 10, 3:05 PM MDT, 2 hours 40 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO COLORADO 305 PM MDT TUE JUL 10 2001 ...MAIN FORECAST CONCERNS CONTINUE TO BE COVERAGE AND INTENSITY OF DIURNAL THUNDERSTORMS ACROSS THE AREA... 12Z MID AND UPPER AIR DATA ANALYSIS CONTINUES TO SHOW QUASI- STATATIONARY HIGH PRESSURE SYSTEM ACROSS SW KANSAS/NW OKLAHOMA... WITH THE BULK OF "MONSOONAL" MOISTURE AROUND THE PERIPHERY OF THE HIGH...FROM EASTERN ARIZONA AND UTAH...ACROSS WYOMING AND INTO THE NORTHERN HIGH PLAINS. CURRENT WATER VAPOR IMAGERY INDICATING SOME MID LEVEL "DRIER" AIR MOVING ACROSS THE EASTERN MOUNTAINS AND PLAINS...WITH A WEAK DISTURBANCE NEAR THE 4 CORNERS...HELPING TO FIRE THUNDERSTORMS ACROSS SOUTHWESTERN COLORADO ATTM. ACROSS THE EASTERN MOUNTAINS THINGS SLOW TO START...DUE TO LAST NIGHTS NORTHERLY SURGE AND THE MID LEVEL DRIER AIR MOVING ACROSS THE AREA. NOT MUCH CHANGE IN THE CURRENT FORECAST THINKING...AS WEATHER PATTERN IS NOT EXPECTED TO CHANGE MUCH THROUGH THE PERIOD. STRONG MID LEVEL HIGH PRESSURE TO PERSIST ACROSS SOUTHERN KANSAS/NORTHERN OKLAHOMA AREA...WITH THE WESTERN HALF CWFA STAYING ON THE FRINGES OF THE MONSOONAL MOISTURE. AT THE SURFACE...PERSIST BOUNDARY ACROSS THE SE WYOMING/NW NEB/EXTREME NE CO AND NW KS WILL KEEP THE MOST UNSTABLE AIR NORTH AND EAST OF THE AREA. MODELS HAVING HARD TIME WITH WEAK DISTURBANCES MOVING ACROSS THE GREAT BASIN...AND I AGREE WITH WITH NCEP MODEL DIAGONSTIC DISCUSSION THINKING THAT ANY DISTURBANCE SHOULD CONTINUE TO RIDE AROUND THE WESTERN SIDE OF THE RIDGE...AND NOT ACROSS THE STATE AS MODELS HAVE BEEN PROJECTING. FOR TNGT THROUGH THU NIGHT...PERSISTENCE SEEMS THE BEST WAY TO GO. WEAK SHORT WAVE ACROSS 4 CORNERS TO RIDE AROUND UPPER RIDGE INTO SOUTHWEST WYOMING TONIGHT...WITH SCATTERED SHOWERS AND THUNDERSTORMS PERSISTING INTO THE LATE EVENING ACROSS THE SOUTHWEST AND CENTRAL MOUNTAINS. LOCALLY HEAVY RAINERS POSSIBLE AS STEERING FLOW REMAINS WEAK...AND PRECIPITABLE H20S CONTINUING TO BE AROUND AND INCH. FOR THE EASTERN MOUNTAINS AND ADJACENT PLAINS...GENERALLY ISOLATED TO SCATTERED EVENING TSRA COVERAGE EXPECTED...AS WEAK SOUTHERLY STEERING FLOW TO KEEP MOST OF THE ACTIVITY MOVING NORTH...WITH THE WILDCARD BEING ANY OUTFLOW BOUNDARIES WHICH DEVELOP. FOR THE FAR EASTERN PLAINS...MID LEVEL DRY AIR AND CAP...SHOULD KEEP THINGS GENERALLY HOT AND DRY. ANOTHER MCS FORECAST TO DEVELOP ACROSS EXTREME NE CO/NW NEB AGAIN TONIGHT...WITH ANOTHER POSSIBLE NORTHERLY SURGE ACROSS THE EASTERN PLAINS LATE TNGHT/WED MORNING. WILL KEEP SAME FORECAST THINKING GOING WED AND THU...AS MID LEVEL HIGH IS NOT EXPECTED TO MOVE SIGNIFICANTLY. IN THE EXTENDED (FRI-TUES)...MODELS IN GENERAL AGREEMENT OF HIGH SLOWLY RETROGRADING WESTWARD INTO NEW MEXICO SATURDAY...AS PAC NW SYSTEM MOVES ACROSS THE NORTHERN TIER OF STATES...AND REMAINING NEARLY STATIONARY THROUGH TUE...AS EASTERN US TROUGH AMPLIFIES WITH ANOTHER PAC NW WAVE MOVING INTO THE WEST COAST. HOWEVER MODELS DISAGREE ON THE STRENGTH OF THE PAC NW WAVES AND THE AMPLITUDE OF UPPER HIGH ACROSS THE WEST. SOUTHERLY FLOW AND MOISTURE TAP SHOULD BE SHUT DOWN AS HIGH MOVES OVER NEW MEXICO...THOUGH MOISTURE WILL LIKELY BE TRAPPED UNDER THE HIGH...AND WILL KEEP SLIGHT CHANCES OF AFTERNOON AND EVENING SHOWERS ACROSS THE AREA...THOUGH BEST CHANCES SHOULD BE ACROSS THE HIGHER TERRAIN. PUB...NONE. MW
In the hours before
Special weather statement, Jul 10, 11:45 AM MDT, 6 hours before
COZ058>081-101900- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1145 AM MDT TUE JUL 10 2001 ...SIGNIFICANT WEATHER OUTLOOK FOR SOUTHEAST AND SOUTH CENTRAL COLORADO... ...SPOTTER ACTIVATION MAY BE NECESSARY LATER THIS AFTERNOON AND EVENING FOR ONE OR TWO MARGINALLY SEVERE THUNDERSTORMS ACROSS THE PIKES PEAK REGION AND IN THE MOUNTAINS... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY 2 PM THIS AFTERNOON ACROSS A GOOD PART OF THE REGION...WITH SHOWERS AND THUNDERSTORMS CONTINUING INTO THE EVENING HOURS. THE BEST CHANCE OF THUNDERSTORMS WILL BE OVER THE PIKES PEAK REGION...AND OVER THE MOUNTAINS AND ADJACENT HIGH VALLEYS. WITH ABUNDANT MOISTURE STILL IN PLACE...ONE OR TWO MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE....MAINLY ACROSS THE PIKES PEAK REGION. THE PRIMARY SEVERE WEATHER THREATS WILL BE HAIL AROUND ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. SOME OF THE THUNDERSTORMS IN THE PIKES PEAK REGION WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AS WELL...WITH FREQUENT AND DANGEROUS LIGHTNING. OVER THE REST OF THE MOUNTAINS OF SOUTHERN COLORADO...SCATTERED THUNDERSTORMS WILL OCCUR. THE MAIN THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING...HAIL UNDER 1/2 INCH IN DIAMETER...AND LOCALLY HEAVY RAINS. ACROSS THE FAR EASTERN PLAINS OF COLORADO...THE ATMOSPHERE WILL LIKELY REMAINED BE CAPPED...AND NO SIGNIFICANT THUNDERSTORM ACTIVITY IS EXPECTED.
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.